Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 21, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 31, 2014, 11:42 AM EDT for Essex County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 11:42 AM EDT (15:42 UTC)
- Expired
- Jul 31, 2014, 12:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County Essex County, NY
The radar
The Burlington radar (KCXX), 76 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS51 KBTV 311542
SVRBTV
NYC031-311630-
/O.NEW.KBTV.SV.W.0021.140731T1542Z-140731T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1142 AM EDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
* UNTIL 1230 PM EDT.
* AT 1136 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
OLMSTEDVILLE...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SCHROON LAKE...NORTH HUDSON...PARADOX...CROWN POINT...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4375 7397 4397 7396 4409 7342 4404 7344
4402 7340 4392 7341 4388 7338 4384 7338
4382 7339 4378 7359
TIME...MOT...LOC 1542Z 246DEG 15KT 4382 7386
$$
KGM2 follow-up statements
545
WWUS51 KBTV 311618
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1218 PM EDT THU JUL 31 2014
NYC031-311630-
/O.CON.KBTV.SV.W.0021.000000T0000Z-140731T1630Z/
ESSEX NY-
1218 PM EDT THU JUL 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SEVERANCE...
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
IRONVILLE...CHILSON...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4377 7381 4405 7362 4409 7343 4404 7344
4402 7341 4392 7341 4388 7338 4382 7339
4378 7359 4378 7363
TIME...MOT...LOC 1618Z 246DEG 15KT 4388 7367
$$
KGM557
WWUS51 KBTV 311633
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT THU JUL 31 2014
NYC031-311643-
/O.EXP.KBTV.SV.W.0021.000000T0000Z-140731T1630Z/
ESSEX NY-
1233 PM EDT THU JUL 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK HAS EXPIRED...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4377 7381 4405 7362 4409 7343 4404 7344
4402 7341 4392 7341 4388 7338 4382 7339
4378 7359 4378 7363
TIME...MOT...LOC 1618Z 246DEG 15KT 4388 7367
$$
KGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:44 AM EDT, 58 minutes earlier.
Area forecast discussion, Jul 31, 10:44 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1044 AM EDT THU JUL 31 2014 .SYNOPSIS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH COUNTRY LATE THIS MORNING THROUGH EARLY EVENING AS A POTENT UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. ANY OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL TODAY...BUT A RETURN TO NORMAL TEMPERATURES IS EXPECTED FOR FRIDAY AND SATURDAY. IN ADDITION...THERE WILL BE A CHANCE OF AFTERNOON SHOWERS AND STORMS ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1031 AM EDT THURSDAY...LATE MORNING UPDATE DOESN'T FEATURE ANY SIGNIFICANT CHANGES TO THE GOING FORECAST. JUST MATCHED UP THE HOURLY FORECASTS BASED ON LATEST RADAR TRENDS. SEEMS LIKE THE HRRR MODEL IS DOING OKAY, SO RELIED ON THAT FOR PUTTING IN SOME ADDITIONAL TIMING DETAILS FOR THE AFTERNOON. LOOKING AT A DEVELOPING LINE OF T-STORMS ACROSS THE ST LAWRENCE VALLEY SOUTHWARD INTO CENTRAL NEW YORK. PART OF THAT LINE IS LOOKING "BOWISH" AND IT WILL BE REACHING ESSEX COUNTY NY SHORTLY. HAVE ALREADY HAD A COUPLE OF REPORTS OF PEA SIZE HAIL OUT IN THE ST LAWRENCE VALLEY. FAIRLY PROLIFIC ON LIGHTNING AS WELL. NEARLY 60 CLOUD-TO-GROUND STRIKES BETWEEN 10A-1015A JUST IN ST LAWRENCE COUNTY. PROBABLY TWICE THAT AMOUNT IN IN-CLOUD FLASHES AS WELL. AT THIS TIME, SURFACE INSTABILITY IS NOT ALL THAT IMPRESSIVE, BUT IS INCREASING ACROSS NORTHERN NY AND THE CHAMPLAIN VALLEY WITH THE HEATING WE ARE GETTING. THUS EXPECT STORMS TO CONTINUE TO DEVELOP THE NEXT FEW HOURS. WITH CHILLY AIR AT MID/UPPER LEVELS, THE WET BULB ZERO HEIGHT IS FAIRLY LOW (8000-9000FT) SO HAIL IS THE PRIMARY ISSUE WITH STORMS, AND WE'VE ALREADY SEEN THAT THIS MORNING. SHEAR IS NOT OVERLY IMPRESSIVE, BUT ENOUGH TO SUPPORT THE ORGANIZATION INTO CONVECTIVE LINES -- AGAIN, WE ARE ALREADY SEEING THAT. SHOULD BE A BIT BUSY THE NEXT 6 HOURS OR SO, BUT THE STORMS SHOULD BE PRETTY MUCH OFF TO OUR EAST BY 5 OR 6PM AT THE LATEST. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/... AS OF 412 AM EDT THURSDAY...CONVECTION ENDS QUICKLY THIS EVENING AND THE REMAINDER OF THE NIGHT WILL BE DRY. FLOW ALOFT BECOMES MORE SOUTHWEST WITH TIME ON FRIDAY AND SATURDAY. THIS WILL ALLOW FOR A WARMING TREND AS WELL AS AN INCREASE IN LOW LEVEL MOISTURE. AS A RESULT...SUFFICIENT INSTABILITY SHOULD DEVELOP BY THE AFTERNOON HOURS ON BOTH DAYS FOR INCREASED CHANCES FOR AFTERNOON SHOWERS AND STORMS. AT THIS TIME...IT LOOKS LIKE SATURDAY WILL HAVE A BETTER CHANCE TO SEE CONVECTION THAN FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 412 AM EDT THURSDAY...LARGE SCALE PICTURE CONTINUES TO INDICATE A HIGHLY AMPLIFIED FLOW PATTERN ACROSS THE CONUS WITH MID/UPPER LEVEL TROUGH ACROSS THE GREAT LAKES IN-BETWEEN STRONG RIDGES OVER THE WESTERN ATLANTIC AND THE INTER-MOUNTAIN WEST. THIS PATTERN HOLDS THROUGH MONDAY...AND THEN THERE ARE INDICATIONS THAT THE FLOW WILL BECOME MORE ZONAL. WITH THE UPPER TROUGH OVER THE GREAT LAKES INTO MONDAY...EXPECT UNSETTLED WEATHER TO CONTINUE ACROSS THE NORTHEAST. MOIST SOUTHWEST FLOW AND SEVERAL EMBEDDED VORTS IN THE FLOW ALOFT WILL BRING A GOOD CHANCE OF SHOWERS AND PERHAPS A FEW STORMS TO THE REGION. WITH PRECIPITABLE WATER VALUES EXCEEDING 1.5 INCHES FOR A TIME...THERE IS POTENTIAL FOR SOME OF THE SHOWERS/STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. FLOW ALOFT BECOMES MORE WESTERLY TUESDAY/WEDNESDAY. STILL SOME EMBEDDED DISTURBANCES IN THE FLOW ALOFT WILL ALLOW FOR CHANCE OF SHOWERS...ESPECIALLY TUESDAY. TEMPERATURE PROFILES REMAIN FAIRLY UNIFORM THROUGH THE PERIOD WITH 850 MB TEMPS MOSTLY BETWEEN 11-13C. WITH PARTIAL SUN...THIS SUPPORTS HIGHS IN THE MID 70S TO LOWER 80S...NEAR SEASONABLE LEVELS. MIN TEMPS EXPECTED TO RANGE FROM THE 50S IN THE MOUNTAINS TO LOWER AND MID 60S IN THE VALLEYS...COOLING A BIT LATER IN THE PERIOD. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... THROUGH 12Z FRIDAY...STRONG UPPER TROUGH WILL MOVE ACROSS THE REGION TODAY BRINGING A PERIOD OF SHOWERS WITH SCATTERED THUNDERSTORMS. HAVE CARRIED PREVAILING SHOWERS MID MORNING THROUGH MID AFTERNOON WITH MENTION OF VCTS...DURING WHICH TIME MVFR AND/OR BRIEF IFR CONDITIONS WILL BE POSSIBLE. THUNDERSTORMS MAY ALSO CONTAIN BRIEFLY GUSTY WINDS AND SMALL HAIL. GENERALLY RETURNING TO VFR CONDITIONS AFTER 21Z WITH SHOWERS CLEARING THE REGION TO THE NORTHEAST. MAINLY CLEAR TONIGHT WITH SOME FOG AND IFR CONDITIONS EXPECTED AFTER 06Z AT MPV/SLK. WINDS SOUTHERLY 8-13 KTS TODAY BECOMING LIGHT AND VARIABLE THIS EVENING. OUTLOOK 12Z FRIDAY THROUGH MONDAY...MAINLY VFR ALTHOUGH BRIEF PERIODS OF MVFR POSSIBLE IN SCATTERED AFTERNOON SHOWERS OR THUNDERSTORM EACH DAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...NASH SHORT TERM...EVENSON LONG TERM...RJS AVIATION...RJS
Hazardous weather outlook, Jul 31, 4:15 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 415 AM EDT THU JUL 31 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-010815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 415 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA. ANY OF THE STORMS FROM THE NORTHERN ADIRONDACKS OF NEW YORK EASTWARD ACROSS VERMONT WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THE STORMS WILL DECREASE IN AREAL COVERAGE AND INTENSITY BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 31, 9:47 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 947 AM EDT THU JUL 31 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-311800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 947 AM EDT THU JUL 31 2014 ...POTENTIAL FOR A FEW STRONG THUNDERSTORMS TODAY... CONDITIONS ARE IN PLACE FOR A FEW STRONG THUNDERSTORMS TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL, PRIMARILY PEA TO PENNY SIZED, ALONG WITH STRONG WIND GUSTS OF UP TO 50 MPH. THUNDERSTORMS WILL ALSO BRING BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING STRIKES. ACROSS NORTHERN NEW YORK, THE THUNDERSTORMS WILL BE MOST LIKELY FROM LATE MORNING THROUGH MID-AFTERNOON. FOR VERMONT, THE PRIMARY TIME FOR THE THUNDERSTORMS WILL BE BETWEEN NOON AND 5 PM. PERSONS PLANNING OUTDOOR ACTIVITIES, SUCH AS BOATING ON LAKES OR HIKING, NEED TO PAY CLOSE ATTENTION TO THE WEATHER TODAY. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS THE THUNDERSTORMS APPROACH, SO YOU NEED TO MAKE SURE YOU HAVE ADEQUATE TIME TO GET TO SAFE SHELTER. REMEMBER, LIGHTNING CAN STRIKE MILES AWAY FROM THE MAIN PART OF THUNDERSTORMS. IF YOU CAN HEAR THUNDER, YOU ARE ALREADY AT RISK. NASH
Local storm report, Jul 31, 10:14 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 AM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL CANTON 44.60N 75.17W
07/31/2014 E0.25 INCH ST. LAWRENCE NY PUBLIC
1007 AM HAIL 5 E CANTON 44.60N 75.07W
07/31/2014 M0.25 INCH ST. LAWRENCE NY TRAINED SPOTTER
LOTS OF LIGHTNING. GUSTY WINDS AND HEAVY RAIN.
&&
EVENT NUMBER BTV1400154
EVENT NUMBER BTV1400155
NFSpecial weather statement, Jul 31, 10:16 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 AM EDT THU JUL 31 2014
NYZ026-027-029-030-087-311500-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
1016 AM EDT THU JUL 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ST.
LAWRENCE AND FRANKLIN COUNTIES...
AT 1006 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WADDINGTON TO DEGRASSE TO 9 MILES SOUTHWEST OF STAR LAKE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STAR LAKE...WANAKENA...POTSDAM...RAYMONDVILLE...NORFOLK...SOUTH
COLTON...MASSENA...EISENHOWER LOCK...STARK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4500 7475 4501 7467 4500 7403 4476 7400
4412 7427 4405 7500 4405 7509 4407 7512
4409 7514 4435 7494 4493 7507 4495 7501
4499 7498 4499 7492 4503 7484
KGMSpecial weather statement, Jul 31, 10:59 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1059 AM EDT THU JUL 31 2014
NYZ026-027-029>031-087-311600-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
1059 AM EDT THU JUL 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN ST.
LAWRENCE...NORTHERN FRANKLIN AND NORTHWESTERN CLINTON COUNTIES...
AT 1054 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF CORNWALL TO SOUTH BOMBAY TO LAKE OZONIA...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BANGOR...WEST BANGOR...MALONE...DUANE CENTER...LOON LAKE...CHASM
FALLS...RIVERVIEW...CHATEAUGAY...HARRIGAN...CHURUBUSCO...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4502 7476 4500 7475 4501 7466 4500 7443
4501 7418 4500 7418 4500 7387 4458 7388
4445 7467 4481 7484 4501 7485 4503 7484
KGMSpecial weather statement, Jul 31, 11:20 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1120 AM EDT THU JUL 31 2014
NYZ034-035-311600-
EASTERN ESSEX NY-WESTERN ESSEX NY-
1120 AM EDT THU JUL 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHERN ESSEX
COUNTY...
AT 1112 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEWCOMB TO MINERVA TO WELLS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TAHAWUS...MOUNT MARCY...EXIT 29 I87...SCHROON LAKE...PARADOX...
PHAROAH MOUNTAIN...IRONVILLE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4380 7407 4383 7415 4381 7421 4392 7435
4397 7427 4401 7426 4428 7360 4407 7342
4404 7344 4402 7340 4392 7341 4388 7338
4381 7338 4374 7405
KGMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:16 AM EDT | Special Weather Statement | BTV | Franklin | 44 min |
| Jul 31, 10:59 AM EDT | Special Weather Statement | BTV | Franklin | 61 min |
| Jul 31, 11:20 AM EDT | Special Weather Statement | BTV | Essex | 40 min |
| Jul 31, 2:15 PM EDT | Special Weather Statement | BTV | St. Lawrence | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.